MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P14; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P14; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515100
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ protector p14 leaked from the expansion chamber during use.The following information was provided by the client: "phaseal protector p14 leaked from the expansion chamber, 3rd incident with this item, same lot no.Exposure to live virus (bcg).".
 
Additional Manufacturer Narrative
H6: investigation summary no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for lot 2109117, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.During manufacturing, leakage testing is performed to ensure the quality of the membrane.Testing was reviewed for lot 2109117, all results were found to be within specification.Five retained samples of the same lot were used for additional evaluation.Functional testing was performed, connecting the protector sample to both a vial, injector, and syringe per the instructions for use provided with the product.In all cases, liquid could be drawn from the vial without issue and no leakages were observed.Based on our quality team's investigation and the provided information, it appears the reported incident was related to improper connection of the protector onto the vial.The protector must be attached completely vertical to the vial.
 
Event or Problem Description
It was reported that the bd phaseal¿ protector p14 leaked from the expansion chamber during use.The following information was provided by the client: "phaseal protector p14 leaked from the expansion chamber, 3rd incident with this item, same lot no.Exposure to live virus (bcg)".

Brand Name
BD PHASEAL¿ PROTECTOR P14
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14435513
Report Number3003152976-2022-00221
Device Sequence Number5758737
Product Code ONB
UDI-Device Identifier00382905151002
UDI-Public00382905151002
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2026
Device Catalogue Number515100
Device Lot Number2109117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date07/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown